Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 2, 2014, 8:32 PM CDT for Minnehaha County, South Dakota. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 3, 2014, 8:32 PM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 12 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Willow Creek near Crooks (WCCS2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481497, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
557
WGUS43 KFSD 030132
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
832 PM CDT MON JUN 2 2014
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
WILLOW CREEK NEAR CROOKS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
HEAVY RAINFALL OVER THE PAST SEVERAL DAYS AVERAGED BETWEEN 2 AND 4
INCHES ACROSS THE AREA. THIS HAS RESULTED IN SIGNIFICANT RISES ALONG
WILLOW CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-040532-
/O.NEW.KFSD.FL.W.0005.140603T0132Z-000000T0000Z/
/WCCS2.1.ER.140603T0105Z.140603T0115Z.000000T0000Z.NO/
832 PM CDT MON JUN 2 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE WILLOW CREEK NEAR CROOKS.
* UNTIL FURTHER NOTICE.
* AT 08PM MONDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT STAGES NEAR 9.0 FEET...THE LOWER LEFT BANKS OVERFLOW FLOODING
SOME PASTURE AND HAY LAND.
&&
LAT...LON 4370 9685 4370 9683 4364 9681 4359 9681
4361 9684 4369 9688
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SKUNK CREEK
WCCS2 9.0 9.10 MON 8 PM1 follow-up statement
667
WGUS83 KFSD 031433
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 AM CDT TUE JUN 3 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
WILLOW CREEK NEAR CROOKS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-031503-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-140603T1433Z/
/WCCS2.1.ER.140603T0105Z.140603T0400Z.140603T1305Z.NO/
933 AM CDT TUE JUN 3 2014
THE FLOOD WARNING IS CANCELLED FOR
THE WILLOW CREEK NEAR CROOKS.
* AT 09AM TUESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT STAGES NEAR 9.0 FEET...THE LOWER LEFT BANKS OVERFLOW FLOODING
SOME PASTURE AND HAY LAND.
&&
LAT...LON 4370 9685 4370 9683 4364 9681 4359 9681
4361 9684 4369 9688
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
SKUNK CREEK
WCCS2 9.0 8.90 TUE 9 AM 9.7 MON JUN 02
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:40 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 6:40 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 640 PM CDT MON JUN 2 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 345 PM CDT MON JUN 2 2014 SCATTERED TO BROKEN CUMULUS OVER MUCH OF THE AREA THIS AFTERNOON WILL DISSIPATE THIS EVENING AS HEATING SUBSIDES AND SURFACE RIDGE SLIDES ACROSS THE AREA. THIS WILL RESULT IN MOSTLY CLEAR SKIES OVERNIGHT WITH LIGHT WINDS. NEXT SYSTEM TO APPROACH THE AREA ON TUESDAY WILL BRING INCREASING CLOUDS AND CHANCES OF RAIN TO THE WESTERN AREAS BY AROUND NOON...AND THEN SPREADING EAST THROUGH THE REST OF THE FORECAST AREA BY LATE AFTERNOON. BEST CHANCES FOR HEAVY RAINFALL WILL BE ALONG AND SOUTH OF I90...WITH A CHANCE OF SEVERE ALONG THE MISSOURI RIVER AND INTO THE SOUTHERN PORTIONS OF OUR IOWA COUNTIES. LOW TEMPERATURES TONIGHT SHOULD BE ABOUT 5 TO 10 DEGREES COOLER THAN RECENT LOWS DUE TO CLEARING SKIES AND LIGHT WINDS...BUT WILL STILL HAVE ENOUGH MOISTURE FROM RECENT RAINS TO KEEP THINGS FROM GETTING BELOW THE LOWER TO MID 50S. WITH INCREASING CLOUDS AGAIN ON TUESDAY AND WIDESPREAD RAIN...ONLY EXPECT HIGHS TO REACH THE LOWER TO MID 70S FOR MOST AREAS...EXCEPT FOR THE FAR SOUTHEASTERN AREAS WHERE TEMPERATURES SHOULD RISE TO AROUND 80. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 345 PM CDT MON JUN 2 2014 VERY STRONG SHORT WAVE FOR THIS TIME OF YEAR CONTINUES TO MOVE ACROSS THE FORECAST AREA TUESDAY EVENING. THE UPPER QG FORCING TAKES THE MAIN PORTION OF THE WAVE ACROSS OUR NORTHERN ZONES... WHILE THE MID LEVEL FORCING FOLLOWS OUR SOUTHERN ZONES MORE. WE ARE BACKED UP UPSTAIRS BY A JET AVERAGING 70 KNOTS...500MB WINDS AROUND 60 KNOTS....AND 700MB WINDS AVERAGING 40 KNOTS. THEREFORE THE MID LEVEL WINDS ARE MUCH STRONGER THAN THEY WERE THIS PAST WEEKEND. EXAMINING MODEL SOUNDINGS SHOW VERY STRONG AND DEEP LAYER SHEAR LATE TUESDAY AND TUESDAY EVENING WITH THIN CAPES...EVEN AROUND SIOUX CITY WHERE THE ML CAPE IS ONLY AROUND 700 AT 21Z OFF THE GFS. BUT FOR SEVERE WEATHER REMEMBER THAT ONE DOES NOT NEED LARGE CAPES IF THE WIND SHEAR IS STRONG. A NOTE ABOUT THE NAM... MORE OR LESS DISCOUNTED THAT MODEL A BIT FOR REASONS MENTIONED BELOW. VERY MUCH AGREE WITH SPC THAT THE SEVERE WEATHER THREAT WILL LIKELY REMAIN CONFINED TO OUR FAR SOUTHERN ZONES NEAR THE MO RIVER CORRIDOR. STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN THREAT AND THERE IS ENOUGH WIND SHEAR TO WORRY ABOUT AN ISOLATED TORNADO NEAR THE MO RIVER VALLEY. BUT MORE OF THAT ACTIVITY WILL LIKELY BE SOUTH OF OUR FORECAST AREA CLOSER TO THE SURFACE LOW. OF COURSE ONE CANNOT RULE OUT AN ISOLATED HAILER OR STRAIGHT LINE WIND MAKER CLOSER TO I 90...BUT THE FURTHER NORTH YOU GO...THE MORE THE STABILITY FACTOR WILL TAKEOVER IN THE LOWER LEVELS AND KEEP THE STORMS ELEVATED. NOW FOR THE HEAVY RAIN THREAT... THE MODELS ARE A BIT ALL OVER THE MAP IN PLACING WHERE THE HEAVIEST RAINFALL WILL BE. THE AMERICAN MODELS HAVE A TREND OF KEEPING THE HEAVY RAIN ALONG AND NORTH OF I 90...WHEREAS THE ECMWF AND GEM ARE PLACING THE HEAVY RAIN ALONG AND SOUTH OF I 90...WITH THE UKMET FURTHER SOUTH YET. BEING THE SUMMERTIME...THOUGHTS ARE THAT THE MORE ROBUST CONVECTION WILL TAKE OFF CLOSER TO THE LOW AND MID LEVEL BOUNDARIES WHICH WOULD FAVOR THE HEAVIER RAINFALL ALONG AND SOUTH OF I 90...SO FOR RIGHT OR WRONG...DISCOUNTED THE NAM IN THAT REGARD FOR NOW LATE TUESDAY AND TUESDAY NIGHT. BEGINNING ON WEDNESDAY...THE NAM AND GFS ARE FAIRLY DIFFERENT WITH THEIR RESPECTIVE SOLUTIONS...BOTH AT THE SURFACE AND ALOFT. THE NAM LOOKS RATHER GOOFY COMPARED TO THE ECMWF ALSO SO ONCE AGAIN KIND OF DISCOUNTED IT. AT ANY RATE...THE SYSTEM LOOKS TO SCOOT EASTWARD SO FAST NOW THAT WE WENT AHEAD AND PUT DRY WEATHER IN FOR OUR FORECAST AREA EXCEPT FOR OUR FAR EASTERN ZONES IN THE MORNING. WINDS WILL GENERALLY BECOME EASTERLY OR SOUTHEAST...WITH HIGHS IN THE 70S. THEN LATE THIS WEEK THE UPPER PATTERN BECOMES FAIRLY ZONAL AND WAVY. THERE STILL MAY BE A BIT OF CONVECTION SNEAKING INTO OUR WESTERN ZONES WEDNESDAY NIGHT ALONG ONE SHORT WAVE... BEFORE STABILITY KILLS THE PRECIP WHEN TRYING TO MOVE VERY FAR EASTWARD. THIS FEATURE THEN GIVES SOME CONVECTIVE CHANCES WHICH WILL ISOLATED TO SCATTERED THURSDAY AND THURSDAY NIGHT MINUS NORTHWEST IOWA...WHERE AGAIN IT LOOKS TOO STABLE ALOFT TO SUPPORT MUCH IN THE WAY OF SHOWERS OR THUNDERSTORMS. FRIDAY THROUGH MONDAY SHOW NOT A LOT OF CONTINUITY BETWEEN THE VARIOUS DETERMINISTIC MEDIUM RANGE MODELS...THEREFORE A CONSENSUS BLEND IS THE ONLY WAY TO GO WITH RIGHT NOW. IN GENERAL...IT DOES LOOK UNSETTLED AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH QUIETER WEATHER ON SUNDAY AND MONDAY. TEMPERATURES WILL BE BELOW NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUN 2 2014 VFR CONDITIONS EXPECTED THROUGH TUESDAY MORNING. SCATTERED THUNDERSTORMS EXPECTED TO MOVE INTO AREAS WEST OF THE JAMES RIVER PRIOR TO 03/18Z...THEN PROGRESS EASTWARD ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING. INSTABILITY LIMITED NORTH OF THE MISSOURI RIVER VALLEY...SO WILL HAVE JUST SHRA IN KHON/KFSD TAFS WITH NO MENTION OF THUNDER. SLIGHTLY BETTER INSTABILITY SHOULD WORK INTO MISSOURI RIVER VALLEY...INCLUDING KSUX BY LATE AFTERNOON...SO WILL HAVE A SHORT PERIOD OF THUNDER POTENTIAL THERE AT THE END OF THIS TAF PERIOD. MVFR-LOCALLY IFR VISIBILITY POSSIBLE WITH ANY OF THE STORMS THAT MAY DEVELOP...AGAIN WITH GREATEST THREAT THROUGH THE MISSOURI RIVER VALLEY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...GILLISPIE LONG TERM...MJ AVIATION...JH
Hazardous weather outlook, Jun 2, 5:05 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 505 AM CDT MON JUN 2 2014 IAZ020>022-031-032-NEZ013-014-SDZ050-063-068>071-031015- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY- CHARLES MIX-BON HOMME-YANKTON-CLAY-UNION- 505 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME LIKELY BY LATE AFTERNOON TUESDAY WITH THE THREAT FOR FAIRLY SIGNIFICANT SEVERE WEATHER AS WELL AS HEAVY RAIN. ANY TIME AFTER 400 PM TUESDAY AFTERNOON...THUNDERSTORMS WILL BE POSSIBLE WITH A THREAT FOR HAIL AS LARGE AS BASEBALLS...WIND GUSTS TO 70 MPH AS WELL AS ISOLATED TORNADOES. WHILE THE BETTER THREAT WILL BE JUST SOUTH OF THE AREA THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK EXISTS. BE PREPARED FOR POTENTIALLY DAMAGING THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-MNZ081-089-090-098-SDZ057>062-064>067-031015- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-COTTONWOOD-NOBLES- JACKSON-ROCK-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS- HUTCHINSON-TURNER-LINCOLN- 505 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...WITH ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. A FEW THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. THERE IS ALSO A THREAT FOR ANOTHER ONE TO TWO INCHES OF RAINFALL SO LOCALIZED FLOODING COULD BECOME A PROBLEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ071-072-080-097-SDZ038>040-052>056-031015- LINCOLN-LYON-MURRAY-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY- 505 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND NIGHT...BUT NONE OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. SOME LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH A HALF AN INCH TO AN INCH OF RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:17 AM CDT | Flash Flood Watch | FSD | Clay, Union, Yankton | 11 hr |
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.